MAUDE Adverse Event Report: Abbott Medical Amplatzer Talisman PFO Occluder; Transcatheter Septal Occluder

Abbott Medical Amplatzer Talisman PFO Occluder; Transcatheter Septal Occluder
Model Number 9-PFO-3025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2026, a 30-25mm amplatzer talisman pfo occluder was chosen for an implant.During the patent foramen ovale (pfo) closure procedure, there was no reported difficulty implanting the device itself; however, the physician experienced difficulty crossing the pfo defect.To facilitate crossing, an sl1 sheath was used to support a guidewire.Multiple wire and delivery sheath exchanges were performed during attempts to cross the pfo defect.The physician successfully crossed the pfo without any signs of issues.During the procedure, heparin was administered; however, the amount was unknown.The valve was not re-sheathed more than two times.The 25 mm amplatzer talisman pfo occluder was subsequently delivered and released.Following device release, all delivery sheaths and wires were removed from the patient, and the venous access site was closed.While the patient was being transferred to a transport bed, the patient was noted to be unresponsive to nursing staff and was found to have a blood pressure of approximately 60/25 mmhg.The patient was returned to the catheterization laboratory table, where a circumferential pericardial effusion was identified.A pericardiocentesis was performed and approximately 1 liter of fluid was drained.The physician did not believe the pericardial effusion was related to the abbott device and believed it was caused by catheter maneuvers performed during the procedure.The patient remained hospitalized overnight for observation.The patient was reported to be doing well and was expected to be discharged home.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Talisman PFO Occluder
Common Device Name
Transcatheter Septal Occluder
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50261814
Report Number2135147-2026-05622
Device Sequence Number18703854
Product Code MLV
UDI-Device Identifier05415067033321
UDI-Public(01)05415067033321(17)280731(10)10983717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-3025
Device Catalogue Number9-PFO-3025
Device Lot Number10983717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Initial Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown